| Model Number |
8888423103 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, when the peritoneal dialysis was performed on the patient, it was found that there was a leak of water from the dialysis tube (at the back of the cuff where it was exposed outside the body).The catheter was checked by the doctor and nurse, but there was no sign of sharp object damaged, and the titanium connector was anastomosed with the connection of the catheter.The patient was not wearing the leather belt and the catheter was not broken backwards.There was nothing unusual observed on the device prior to use, there was no other product utilized with the device and a hole was found on the device where the leak was observed.It was also mentioned that flushing was not performed, the catheter was not repaired, tego was not utilized, there was no luer adapter issue and there was no cleaning agent used on the device.The blue clip dialysis tube was clamped, the broken end was cut off and the connecting titanium joint was sterilized as the preliminary action done.The treatment was completed, and the blood of the patient was safely returned.The event affected the dialysis and there was a high risk of infection, but it was confirmed that there was no infection to the patient.The cleaning agent was allowed to dry thoroughly prior to applying the ointment to the area and the clamps were not moved to a new location because it was not used or start for treatment.There was a blood loss of about 30ml and blood transfusion was not required.It was also stated that re-catheterization was done as the intervention/treatment required as the result of the event.The device was replaced the next day after the event occurred as the remedial action done.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, when the peritoneal dialysis was performed on the patient, it was found that there was a leak of water from the dialysis tube (at the back of the cuff where it was exposed outside the body).The catheter was checked by the doctor and nurse, but there was no sign of sharp object damaged, and the titanium connector was anastomosed with the connection of the catheter.The patient was not wearing the leather belt and the catheter was not broken backwards.There was nothing unusual observed on the device prior to use, there was no other product utilized with the device and a hole was found on the device where the leak was observed.It was also mentioned that flushing was not performed, the catheter was not repaired, tego was not utilized, there was no luer adapter issue and there was no cleaning agent used on the device.The blue clip dialysis tube was clamped, the broken end was cut off and the connecting titanium joint was sterilized as the preliminary action done.The treatment was completed, and the blood of the patient was safely returned.The event affected the dialysis and there was a high risk of infection, but it was confirmed that there was no infection to the patient.The cleaning agent was allowed to dry thoroughly prior to applying the ointment to the area and the clamps were not moved to a new location because it was not used or start for treatment.The cleaning agent was allowed to dry thoroughly prior to dressing the area and the patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.).The cleaning agent was not switched over the life of the catheter and the cleaning agent was not mixed.It was also mentioned that sepsiderm was not used to clean the catheter, there was no protocol changed for the used cleaning agent and the patient was not using any type of cleaning agent or antibiotic on the catheter.There was a blood loss of about 30ml and blood transfusion was not required.It was also stated that re-catheterization was done as the intervention/treatment required as the result of the event.The device was replaced the next day after the event occurred as the remedial action done.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.